MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735669
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3, h6: no parts have been received by the manufacturer for analysis.Codes b17, c20, and d15 are applicable.Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9735736, software version: 2.1.0.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used outside of a procedure.It was reported that after downloading the patient's computed tomography (ct) and magnetic resonance (mr) images wirelessly, when the images were opened, the anatomy in both the ct and mr images appeared flipped.For example, the anatomy was shown on the patient¿s right side when it should have been on the left.A manufacturer representative (rep) over video conferencing walked the site through mirroring the images and flipping the orientation, but this did not resolve the issue.Eventually, the site brought in a different model of navigation system and downloaded the same set of images wirelessly; both the ct and mr displayed correctly on that system.The site did not reload the patient scans on the initial navigation system.The rep confirmed that he was only able to visually verify that the ct orientation was flipped; he was unable to confirm the mr orientation himself, but the site stated that the mr showed the same issue.There was no patient involvement.The troubleshooting lasted around 25 minutes.
 
Additional Manufacturer Narrative
Section e updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3, h6: a software analysis was initiated.However, the software evaluation found that a probable cause was unable to be determined.The provided logs and archives were reviewed and three sessions on the reported date were observed, with two sessions having a procedure selected.Application logs from sessions 2 and 3 captured multiple ¿received reorient_volume¿ events (14 and 4 occurrences respectively), followed by left/right reorientation and successful flip messages, indicating repeated image reorientation.The provided data included two stealth exports and seven raw exams (three cts and four mrs).The raw exams did not show mirrored-orientation indicators when reviewed in stealth or a third-party dicom viewer.However, one stealth export exhibited ¿mirrored orientation¿ warnings for selected ct volumes (ct-1 sagittal and ct-3 axial), which appeared left/right-flipped compared to the raw datasets.Using the images ¿ correct function successfully resolved the mirrored orientation and removed the warning tag.It was suspected that the transferred exams may have been modified during or prior to import.However, there was insufficient information to determine whether a software anomaly contributed to the reported behavior.Already reported codes c19, d15, and newly coded b01 and b24 are applicable to this analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STEALTHSTATION¿ S8 SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24577946
Report Number1723170-2026-00401
Device Sequence Number10474793
Product Code HAW
UDI-Device Identifier00763000360498
UDI-Public(01)00763000360498(11)220420
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735669
Device Catalogue Number9735669
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer03/12/2026
04/22/2026
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date03/13/2026
04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Patient SexUnknown